This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
The reactions observed in many patients following the administration of tetraiodophenolphthalein in the roentgen-ray study of the gallbladder (i. e., in the performance of the Graham test) have often roused considerable concern as to the condition of the heart. The symptoms are various. Nausea, usually unattended by vomiting, and a feeling of lassitude are common; in more marked cases, the picture may be more that of a vasomotor collapse with palpitation, pallor, sweating and prostration. Graham and his co-workers 1 have urged caution when injecting patients with a cardiac lesion.
Accordingly, it was thought desirable to examine these cases electrocardiographically. Electrocardiograms were obtained before and at approximately one hour after the intravenous injection of tetraiodophenolphthalein and carefully examined for changes. Numerous detailed measurements were made. Such a study was made of thirteen cases. It resulted in the finding of no consistent changes from the controls. In seven cases, the rate
REID WD, KENWAY FL. THE ACTION OF TETRAIODOPHENOLPHTHALEIN ON THE HEART. JAMA. 1927;88(8):540–541. doi:10.1001/jama.1927.02680340012004
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: